advertisement
Question
Posted by: Conrad | 2009-01-27

stopping anti depressants

i have been taking anti depressants since about june 2008. I have made a dcision tostop taking them - is this advisable? What side effects could there be?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There's no simple answer here. It depends, and the best thing would be for you to see your psychiatrist or prescribing doc again for a re-assessment. If the Depression is truly over ( and one usually suggests some 9 months to be sure, to reduce the risk of relapse ) then one may be able to stop, and depending on the type of AD you are taking, your doc can suggest a method for reducing them. Its usually not a great idea to stop suddenly, rather than to reduce the dose gradually. Possible side-effects of stopping too rapidly vary between the ADs.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: sunflower | 2009-01-27

this is a decision that should be made in consultation with your psychiatrist because of the possiblity of relapse. You need to be ready.

Also once you start to taper off the medication there are side effects but I think it depends on the medication. I was on effexor and got some annoying headaches but i think that was it. Depends on the person as well what your side effects might be.

Reply to sunflower
Posted by: Jane | 2009-01-27

What is the name of medication?

Reply to Jane

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement